Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 151, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Oct 26, 2019, 1:42 PM CDT for 8 counties in Tennessee. It was in force for 48 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 26, 2019, 1:42 PM CDT (18:42 UTC)
- Expired
- Oct 26, 2019, 2:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Benton County, TN, Carroll County, TN, Chester County, TN, Decatur County, TN, Hardin County, TN, Henderson County, TN, Henry County, TN, McNairy County, TN
The radar
The Ft Campbell radar (KHPX), 136 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 26, 1:53 PM CDT | TSTM WND DMG | Milledgeville, TN | TREES ON HOUSES |
| Oct 26, 1:54 PM CDT | TSTM WND DMG | Decaturville, TN | SEVERAL TREES DOWN AND POWER POLES DAMAGED IN DECAUTARVILLE. |
| Oct 26, 1:55 PM CDT | TSTM WND DMG | Parsons, TN | MULTIPLE TREES AND POWER LINES DOWN IN AND AROUND THE CITY OF PARSONS. |
| Oct 26, 2:07 PM CDT | TSTM WND GST 58 | 4 W Camden, TN | CAMDEN TOWER RAWS. |
| Oct 26, 2:20 PM CDT | TSTM WND DMG | 1 N Decaturville, TN | A 300 FOOT POWER TOWER BUCKLED AND FELL. A FEW TREES DOWN. LARGE AND SMALL LIMBS DOWN. |
| Oct 26, 2:30 PM CDT | TSTM WND DMG | 14 S Camden, TN | 7 SEMI TRUCKS BLOWN OVER ON I-40 BRIDGE OVER TENNESSEE RIVER IN BENTON COUNTY. WINDS WERE ESTIMATED TO BE 70 MPH. |
| Oct 26, 2:30 PM CDT | TSTM WND DMG | Decaturville, TN | *** 1 INJ *** A LARGE TREE FELL ON TRAILER HOME AND CAR IN RURAL DECATUR COUNTY. A WOMAN WAS CRITICALLY INJURED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 447 m²/s²
- 0-3 km storm-relative helicity
- 502 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
095
WUUS54 KMEG 261842
SVRMEG
TNC005-017-023-039-071-077-079-109-261930-
/O.NEW.KMEG.SV.W.0151.191026T1842Z-191026T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
142 PM CDT Sat Oct 26 2019
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Henderson County in western Tennessee...
Benton County in western Tennessee...
McNairy County in western Tennessee...
Carroll County in western Tennessee...
Hardin County in western Tennessee...
Henry County in western Tennessee...
Chester County in western Tennessee...
Decatur County in western Tennessee...
* Until 230 PM CDT.
* At 141 PM CDT, a severe thunderstorm was located near Camden,
moving north at 65 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Paris, Lexington, Savannah, Henderson, McKenzie, Selmer,
Huntingdon, Camden, Pickwick Landing State Park, Natchez Trace
State Park, Paris Landing State Park, Natchez Trace State Forest,
Big Hill Pond State Park, Parsons, Adamsville, New Johnsonville,
Bruceton, Decaturville, Sardis and Pickwick Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3597 8802 3594 8793 3572 8803 3562 8804
3552 8797 3544 8804 3541 8797 3539 8803
3530 8802 3529 8798 3501 8798 3499 8878
3549 8868 3557 8862 3579 8861 3650 8843
3650 8806 3644 8806 3631 8796 3616 8792
TIME...MOT...LOC 1841Z 197DEG 58KT 3614 8807
HAIL...<.75IN
WIND...70MPH
$$
KRFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 26, 12:19 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Oct 26, 12:19 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1219 PM CDT Sat Oct 26 2019
.UPDATE...
Remnants of Olga is moving across Northeast Mississippi at this
time. The band on the northern side of the circulation is
producing gusts up to around 50 KTS. Outside of that band, winds
are gusting up to around 35-38 KTS. Will continue with the Wind
Advisory through 2 PM. As the circulation lifts off to the the
Northeast, rain will quickly taper off across the Northwest
Mississippi and Southwest Tennessee while wrap around light rain
may still linger across Northeast Arkansas and the Missouri
Bootheel. Since the threat of heavy rainfall is ending, have
allowed the Flash Flood Watch to expire for much of the CWA.
Current forecast looks good.
KRM
&&
.DISCUSSION... /issued 428 AM CDT Sat Oct 26 2019/
GOES water imagery showed an upper low over the Arklatex early
this morning, as Post-Tropical Cyclone Olga was coming ashore over
southern LA. Under increasingly diffluent flow aloft, the remnant
surface low from Olga will merge with deepening inverted pressure
trof and track northward up the MS River delta into west TN
through early afternoon.
Expect rainfall rates to increase with the influx of tropical
moisture and deepening pressure fields. From mid-morning through
early afternoon, we're more likely to see short duration (fast-
moving) pockets of moderate to heavy rain, rather than the persistent
light rain of the past 24 to 30 hours.
The severe threat over northeast MS through early afternoon will
be conditional on the amount of clearing and near surface
destabilization under the impinging midlevel dry slot. Without
clearing, NAM Bufr soundings suggest thunderstorms will remain
rooted in an elevated layer, leaving underlying strong directional
sheer untapped. If upstream heating and boundary layer
destabilization develops, conditions will be favorable for
damaging winds and perhaps a tornado or two. Confidence in this
scenario is low, but the cloud trends in the dry slot will bear
watching this morning. In any case, convective focus will shift
east of MS by noon to 1 PM.
Few changes to the forecast through midweek, with today's 00Z GFS
coming into line with yesterday's ECMWF/Canadian consensus of a
deepening longwave trof over the western CONUS. Relatively strong
southwest flow aloft will prevail over the Midsouth by Tuesday,
followed by height falls and increasing rain chances on Wednesday.
From there, the models begin to diverge, with the GFS again being
the most progressive. Relatively good consensus between the
ECMWF, Canadian, and even the GFS ensemble mean suggests rain
chances will persist into Thursday. Dry Pacific high pressure
will settle in Thursday night, setting up portions of the Midsouth
up for possible early morning freezing low temps Friday and next
weekend.
PWB
&&
.AVIATION...
/12Z TAFs/
Challenging TAF set as Post-Tropical Storm Olga will move up the
Mississippi Valley and being centered near MEM around 18Z
Saturday. Rain is expected to persist at TAF sites with winds
gradually increasing into the day Saturday as the center moves
across the area. E/NE winds are anticipated to veer SE then SW by
this afternoon. Gusts should diminish by Saturday evening, with
the potential for BR at all sites around 07z. Confidence is low on
visby, though they have the potential for lower visby by early
morning Sunday. Have also kept late morning into Saturday
afternoon VCTS for low topped convection possibly associated with
Olga mainly at TUP.
SGW/CJC
&&
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...Flash Flood Watch until 2 PM CDT this afternoon for Alcorn-
Itawamba-Lee MS-Monroe-Prentiss-Tishomingo.
Wind Advisory until 2 PM CDT this afternoon for Alcorn-Benton MS-
Calhoun-Chickasaw-Itawamba-Lafayette-Lee MS-Marshall-Monroe-
Panola-Pontotoc-Prentiss-Tallahatchie-Tippah-Tishomingo-
Union-Yalobusha.
TN...Flash Flood Watch until 2 PM CDT this afternoon for Benton TN-
Carroll-Chester-Crockett-Decatur-Dyer-Gibson-Hardin-
Henderson-Henry-Lake-Madison-McNairy-Obion-Weakley.
Wind Advisory until 2 PM CDT this afternoon for Benton TN-
Carroll-Chester-Decatur-Hardeman-Hardin-Henderson-Madison-
McNairy.
&&Hazardous weather outlook, Oct 26, 12:09 PM CDT, 1 hour 33 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 1209 PM CDT Sat Oct 26 2019 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-271915- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 1209 PM CDT Sat Oct 26 2019 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight Moderate to occasionally heavy rainfall may lead to flooding of low-lying areas through early afternoon. There is a Marginal Risk for severe storms over northeast Mississippi and portions of West Tennessee through early afternoon. Damaging winds will be the primary threat. Wind gusts in excess of 30 mph, not associated with thunderstorms, will be possible this morning over northeast Mississippi and portions of west Tennessee near the Tennessee River. Dense fog will be possible overnight across the area. .DAYS TWO THROUGH SEVEN...Sunday through Friday Freezing temperatures will be possible Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. KRM
In the hours before
Local storm report, Oct 26, 12:04 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1204 PM CDT SAT OCT 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1146 AM TSTM WND GST 2 WNW TUPELO 34.28N 88.77W
10/26/2019 M60 MPH LEE MS ASOS
ASOS REPORTED WIND GUST OF 52 KT.
&&
TLSJRLocal storm report, Oct 26, 12:22 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1222 PM CDT SAT OCT 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 PM TSTM WND GST 2 WNW TUPELO 34.28N 88.77W
10/26/2019 M71 MPH LEE MS ASOS
ASOS MEASURED 62KT GUST.
&&
TLSJRLocal storm report, Oct 26, 12:52 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1252 PM CDT SAT OCT 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM TSTM WND DMG 1 SW TUPELO 34.25N 88.74W
10/26/2019 LEE MS TRAINED SPOTTER
TREES UPROOTED AND SNAPPED.
&&
TLSJRLocal storm report, Oct 26, 12:58 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1258 PM CDT SAT OCT 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1231 PM TSTM WND DMG 1 NE TUPELO 34.27N 88.72W
10/26/2019 LEE MS COUNTY OFFICIAL
TREE DOWNED ALONG ELVIS PRESLEY DRIVE.
&&
TLSJRLocal storm report, Oct 26, 12:59 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1259 PM CDT SAT OCT 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1248 PM TSTM WND DMG CORINTH 34.94N 88.52W
10/26/2019 ALCORN MS PUBLIC
TREES DOWN AND SHINGLES BLOWN OFF ROOF.
&&
TLSJRLocal storm report, Oct 26, 1:27 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
127 PM CDT SAT OCT 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND DMG CORINTH 34.94N 88.52W
10/26/2019 ALCORN MS TRAINED SPOTTER
MULTILPE TREES DOWN ALONG WITH POWER LINES THROUGHOUT
ALCORN COUNTY. SIGNS ALSO BLOWN DOWN.
&&
TLSJRThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 6:03 AM CDT | Wind Advisory | MEG | Benton, Carroll, Chester, Decatur, Hardeman, Hardin and 4 more | 9 hr |
| Oct 26, 10:04 AM CDT | Areal Flood Advisory | MEG | Shelby, Tipton | 3 hr |
| Oct 26, 10:24 AM CDT | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 32 hr |
| Oct 26, 10:24 AM CDT | River Flood Warning | MEG | Fayette, Shelby | 22 hr |
| Oct 26, 11:45 AM CDT | Severe Thunderstorm Warning | MEG | Hardeman, Hardin, McNairy | 45 min |
| Oct 26, 12:28 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Crockett, Decatur, Hardeman, Hardin, Henderson and 2 more | 47 min |
| Oct 26, 12:34 PM CDT | Severe Thunderstorm Warning | MEG | Hardin | 26 min |
| Oct 26, 12:55 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Chester, Decatur, Gibson, Hardeman, Hardin and 3 more | 50 min |
| Oct 26, 12:58 PM CDT | Severe Thunderstorm Warning | MEG | Decatur, Hardin | 47 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.